International Journal of Mathematics and Mathematical Sciences
Volume 7 (1984), Issue 4, Pages 755-764

Longitudinal dispersion of tracer particles in a channel bounded by Porous media using slip condition

Dulal Pal,1 R. Veerabhadraiah,1 P. N. Shivakumar,1,2 and N. Rudraiah1

1UGC–DSA Centre in Fluid Mechanics, Department of Mathematics, Bangalore University, Bangalore 56001, India
2Department of Applied Mathematics, University of Manitoba, Winnipeg R3T 2N2, Manitoba, Canada

Received 5 April 1983

Copyright © 1984 Dulal Pal et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Longitudinal dispersion of solute in a channel bounded by porous layers is studied using the analysis of Taylor [4] with BJ slip condition. The results of the present analysis are compared with those of Fung and Tang [2] obtained from using the no-slip condition. It is found that the effect of slip is significant only in the case when the membrane is permeable to solvent but not to the tracer. However, in the case when the membrane is permeable to both the tracer and the solvent, we find that our results coincide with those of Fung and Tang [2].